MAUDE Adverse Event Report: ABIOMED, INC. OSCOR INTRODUCER KIT, 14 FR X LONG

ABIOMED, INC. OSCOR INTRODUCER KIT, 14 FR X LONG
Model Number OSCOR INTRODUCER KIT, 14 FR X LONG
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The oscor 14 fr and abiomed 13 fr introducers were returned for evaluation.A review of the clinical case revealed the patient had multivessel disease which results in abnormal structure or tightening of the blood vessels.Both introducers were returned with kinking and deformation, which is indicative of the introducers meeting resistance during insertion.Without any visual evidence or imaging showing what the patient's vasculature looked like, it cannot be definitively determined what caused the resistance against the sheath.The sheath kinking, however, was the result of column buckling due to applied force that occurred while advancing the introducer during the case.A review of the device history did not reveal any nonconformities.(b)(4).
 
Event or Problem Description
An (b)(6) female patient with multivessel disease had an impella 2.5 placed for support for hrpci on (b)(6) 2017.This patient has a history of having a prior coronary artery bypass graft procedure.The left femoral artery was assessed prior to insertion of the impella.The 13 fr abiomed introducer was unable to be inserted and was found to be kinked.A 14 fr oscor introducer was attempted to be inserted, however the introducer was unable to be advanced.A second 13 fr abiomed introducer was able to be inserted and the impella 2.5 was advanced and support was initiated.The patient underwent a primary protected coronary intervention while on impella support.After the procedure the patient was weaned from the impella 2.5 and the pump was explanted.Two perclose sutures were used for closing the insertion site.At the end of the case a femoral runoff angiogram revealed vasculature tightness and poor flow to the left femoral artery.The clinical team decided to balloon and place a medtronic everflex stent; and flow was restored.There was no further adverse event to the patient following the stent placement.

Brand Name
OSCOR INTRODUCER KIT, 14 FR X LONG
Common Device Name
OSCOR INTRODUCER KIT, 14 FR X LONG
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
MDR Report Key7011149
Report Number1220648-2017-00073
Device Sequence Number800016
Product Code DYB
UDI-Device Identifier00813502010244
UDI-Public00813502010244
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P1400003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/30/2019
Device Model NumberOSCOR INTRODUCER KIT, 14 FR X LONG
Device Catalogue Number0052-3015
Device Lot Number1289197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2017
Initial Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR